MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The infection was not confirmed through lab cultures and the firm was informed that lab cultures that were performed had no growth.Infection diagnosis was based on visual assessment and symptoms only.Initial reports of infection were received more than 6 months after the last nalu related surgical procedure, thus indicating that the nalu device is unlikely to have been the source of the infection.The patient reported being unable to bathe and it appears that personal hygiene played a direct role in the symptoms reported.Review of records between (b)(6) 2024 and (b)(6) 2025 found no complaints regarding the nalu system or any associated components.It appears the system was functioning as expected and delivering therapy and the reason for explant is the suspected infection.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 with the implantable pulse generator (ipg) placed in the anterior thigh area.On (b)(6) 2024 a revision procedure was performed to move the existing ipg to a more superficial location to improve communication.No components were replaced during the procedure and all original components remain implanted and in use (see incident 3549).After the revision procedure, the patient had reported no further complaints or issues until after having a pacemaker implanted.Date of the pacemaker implant is unknown.During the healing process after pacemaker implant, the patient was unable to shower and thus developed a localized skin infection at the site of the adhesive nalu clip.Patient was placed on antibiotics, which were not successful in clearing the suspected infection.Later assessment by the physician found that the symptoms were progressing and it was suspected that the nalu implant was becoming involved and required explant.A full system explant was performed on (b)(6) 2025 due to expanding symptoms from suspected infection.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22343160
Report Number3015425075-2025-00189
Device Sequence Number8512876
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)240123(17)270123
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown